Reasons of Tinea Versicolor:
What causes tinea versicolor and why do people get it? This skin ailment is caused by a fungal organism called Malassezia Furfur, which also goes by the name Pityrosporum orbiculare, Malassezia ovalisi, and Pityrosporon ovale. There are a number of factors that lead to the occurrence of this skin infection on a person’s skin, and here are some of them:
- This ailment often occurs in teenagers due to the fact that the fungus survives and favors those who have oily skin.
- Other possible reasons why a person may be prone to getting tinea versicolor is when he or she has an immune system that is impaired or weakened. This may occur when a person suffers from another illness that lowers their immunity to such fungal infections or when they are undergoing hormonal changes when a woman is pregnant.
- Certain medicines can also bring about the appearance of these skin discolorations. Included in the list of possible medicines that can increase the possibility of tinea versicolor are antibiotics, corticosteroids, and even birth control pills. People who are on these medications may notice the emergence of discolored spots on their skin if they are prone to this ailment.